Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 19, 2018, 3:48 AM CDT for Major County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 3:48 AM CDT (08:48 UTC)
- Expired
- Aug 19, 2018, 4:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
County Major County, OK
The radar
The Vance AFB radar (KVNX), 77 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WWUS84 KOUN 190848
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
348 AM CDT SUN AUG 19 2018
OKZ011-017-018-190915-
Major OK-Kingfisher OK-Blaine OK-
348 AM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern
Kingfisher and eastern Blaine Counties Until 415 AM CDT....
AT 345 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Orienta to 5 miles southwest of Okeene to near
Greenfield, moving northeast at 30 to 40 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain and reduced visibility...
LAT...LON 3634 9819 3580 9813 3572 9824 3572 9831
3567 9831 3562 9839 3601 9841 3639 9859
3640 9854 3644 9853 3646 9849
TIME...MOT...LOC 0845Z 219DEG 34KT 3639 9853 3605 9838 3574 9836
$$
SIXWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:39 AM CDT, 9 minutes earlier.
Area forecast discussion, Aug 19, 3:39 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 339 AM CDT Sun Aug 19 2018 .DISCUSSION... Large area of rain with embedded non-severe storms will continue to progress eastward through the morning hours. Most of the storm activity is expected near and north of Interstate-40 where mid-upper level temperatures are a little colder and slightly better shear values near MCV located south and east of KDDC. Storms have been efficient at rainfall production, with rainfall rates of 2 to 3 inches per hour. Some areas near and north of OKC metro will have a chance for minor flooding due to more persistence of the heavy rain rates. Fairly progressive scenario with this initial wave of precipitation, with some clearing and destabilization expected this afternoon ahead of cold front, which will push through the region this evening and overnight. Deep layer shear will be stronger late today and tonight, yielding a higher probability for organized severe storms. This is expected mainly south and east of Wichita Falls and OKC metro, or southeast of I-44. Large hail and damaging winds will be the concerns, along with the heavy rain potential. Quiet weather and very pleasant weather for mid-August expected Monday and Tuesday. Appears GFS is trending toward the ECM solutions for mid to late week as far as building the ridge in over Texas, creating more of a zonal flow pattern as opposed to northwest flow. This should keep rain chances primarily confined to northern parts of Oklahoma late Tuesday night and Wednesday, and also Wednesday night and Thursday, as High Plains convection progresses more east than southeast. We will also trend temperatures warmer for the latter half of the week. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 83 67 83 63 / 100 20 0 0 Hobart OK 88 67 87 64 / 40 10 0 0 Wichita Falls TX 90 71 91 67 / 60 30 10 0 Gage OK 85 63 82 58 / 30 10 0 0 Ponca City OK 83 65 82 61 / 100 20 10 0 Durant OK 89 73 89 68 / 40 60 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/11
Hazardous weather outlook, Aug 18, 9:41 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 941 PM CDT Sat Aug 18 2018 OKZ004>048-050>052-TXZ083>090-200245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 941 PM CDT Sat Aug 18 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms for parts of western Oklahoma and western north Texas. Location... The risk is west of a line from Freedom and Watonga, to El Reno and Altus Oklahoma, to Quanah Texas. Timing... Through 3 AM Impacts... Up to 60 mph winds Up to quarter size hail Heavy rain Discussion... A complex of thunderstorms will move across the area overnight into Sunday morning. Some of these storms will be capable of producing strong winds and hail, although widespread severe weather is not anticipated. The threat for severe weather should decrease with eastward extent. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across parts of western Oklahoma and far western north Texas should prepare for severe weather operations overnight into early Sunday. .Heavy Rainfall... Heavy rainfall from thunderstorms overnight may result in areas of localized flooding, especially at locations that have recently had significant rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will continue to move across the area Sunday morning. Additional storms could develop and move across portions of the area Sunday afternoon into Monday morning. A few strong to severe storms are possible during this period, although widespread or significant severe weather is unlikely. Thunderstorms will also be possible Tuesday night through Thursday of next week. .Heavy Rainfall.. Heavy rainfall from thunderstorms Sunday may result in localized flooding, especially at locations that have recently had significant rainfall. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale/25
In the hours before
Local storm report, Aug 18, 10:20 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1020 PM CDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 2 S THACKERVILLE 33.76N 97.14W
08/18/2018 LOVE OK EMERGENCY MNGR
DAMAGE REPORTED AT WINSTAR
&&
BTHORENSpecial weather statement, Aug 18, 11:17 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1117 PM CDT SAT AUG 18 2018 OKZ009-010-190445- Woodward OK-Ellis OK- 1117 PM CDT SAT AUG 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR west central Woodward and north central Ellis Counties Until 1145 PM CDT.... AT 1114 PM CDT, a strong thunderstorm was located 4 miles northeast of Gage, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3629 9979 3659 9993 3659 9953 3631 9951 TIME...MOT...LOC 0414Z 257DEG 16KT 3637 9972 SIX
Special weather statement, Aug 18, 11:46 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1146 PM CDT SAT AUG 18 2018
OKZ004-009-010-190515-
Woodward OK-Harper OK-Ellis OK-
1146 PM CDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward...western
Harper and north central Ellis Counties Until 1215 AM CDT....
AT 1144 PM CDT, strong thunderstorms were along a line extending from
3 miles south of Rosston to 5 miles southeast of Fargo, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3632 9932 3616 9964 3652 9988 3653 9988
3667 9998 3677 10000 3699 10000 3700 9988
3700 9975
TIME...MOT...LOC 0444Z 246DEG 11KT 3676 9993 3631 9959
SIXSpecial weather statement, Aug 19, 12:13 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1213 AM CDT SUN AUG 19 2018 OKZ009-010-190545- Woodward OK-Ellis OK- 1213 AM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and north central Ellis Counties Until 1245 AM CDT.... AT 1209 AM CDT, a strong thunderstorm was located near Fargo, moving northeast at 15 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... LAT...LON 3626 9959 3650 9973 3658 9939 3634 9925 TIME...MOT...LOC 0509Z 245DEG 14KT 3638 9956 SIX
Special weather statement, Aug 19, 1:25 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 125 AM CDT SUN AUG 19 2018 OKZ009-010-190700- Woodward OK-Ellis OK- 125 AM CDT SUN AUG 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward and north central Ellis Counties Until 200 AM CDT.... AT 123 AM CDT, a strong thunderstorm was located 8 miles north of Gage, moving east at 30 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Heavy rain can lead to reduced visibility... LAT...LON 3624 9985 3658 9989 3659 9948 3624 9950 TIME...MOT...LOC 0623Z 257DEG 26KT 3644 9975 SIX
Special weather statement, Aug 19, 3:48 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
348 AM CDT SUN AUG 19 2018
OKZ011-017-018-190915-
Major OK-Kingfisher OK-Blaine OK-
348 AM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Major...northwestern
Kingfisher and eastern Blaine Counties Until 415 AM CDT....
AT 345 AM CDT, strong thunderstorms were along a line extending from
3 miles northwest of Orienta to 5 miles southwest of Okeene to near
Greenfield, moving northeast at 30 to 40 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Heavy rain and reduced visibility...
LAT...LON 3634 9819 3580 9813 3572 9824 3572 9831
3567 9831 3562 9839 3601 9841 3639 9859
3640 9854 3644 9853 3646 9849
TIME...MOT...LOC 0845Z 219DEG 34KT 3639 9853 3605 9838 3574 9836
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:17 PM CDT | Special Weather Statement | OUN | Ellis | 28 min |
| Aug 18, 11:46 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Aug 19, 12:13 AM CDT | Special Weather Statement | OUN | Woodward | 32 min |
| Aug 19, 12:45 AM CDT | Areal Flood Advisory | OUN | Ellis, Woodward | 3 hr |
| Aug 19, 1:25 AM CDT | Special Weather Statement | OUN | Ellis | 35 min |
| Aug 19, 2:38 AM CDT | Areal Flood Advisory | OUN | Woodward | 3 hr |
| Aug 19, 5:14 AM CDT | Special Weather Statement | OUN | Logan | 31 min |
| Aug 19, 5:48 AM CDT | Special Weather Statement | OUN | Lincoln, Noble, Payne | 27 min |
| Aug 19, 5:59 AM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.